Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 18, 2006, 11:43 AM EDT for Montgomery County, Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2006, 11:43 AM EDT (15:43 UTC)
- Expired
- May 18, 2006, 12:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 11:43 AM EDT | HAIL 0.88 | Englewood, OH | |
| May 18, 12:00 PM EDT | HAIL 0.75 | Trotwood, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 181544
SVRILN
OHC113-181615-
/O.NEW.KILN.SV.W.0113.060518T1543Z-060518T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1143 AM EDT THU MAY 18 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO
* UNTIL 1215 PM EDT
* AT 1137 AM EDT...STORM SPOTTERS REPORTED NICKEL SIZED HAIL IN
ENGLEWOOD. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BROOKVILLE...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD...
TROTWOOD...
VANDALIA...
NORTHRIDGE...
DAYTON...
OAKWOOD...
HUBER HEIGHTS...
IN ADDITION...NORTHVIEW...DREXEL...FORT MCKINLEY...SHILOH...RIVERSIDE
AND OVERLOOK-PAGE MANOR ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3989 8442 3974 8445 3969 8411 3982 8409
3987 8409 3988 8418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:47 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 18, 6:47 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 647 AM EDT THU MAY 18 2006 .AVIATION /12Z-12Z/... COLD FRONT HAS MOVED E OF FORECAST AREA. NEXT SHORTWAVE SHOULD MOVE ACROSS THE AREA THIS AFTERNOON ONCE AGAIN DESTABILIZING THE ATMOSPHERE AND TRIGGERING SHOWERS AND THUNDERSTORMS. SINCE THE AIR ALOFT CONTINUES ON THE COOL SIDE SEVERAL OF THESE THUNDERSTORMS COULD CONTAIN SMALL HAIL. WITH THE AIR DRIER TODAY THUNDERSTORMS SHOULD BE SOMEWHAT LESS WIDESPREAD THAN THAN YESTERDAY. A FEW PATCHES OF MVFR CLOUDS AND FOG WILL BE AROUND TILL 14Z, OTHERWISE CLEAR SKIES. CLOUDS WILL INCREASE THIS AFTERNOON IN ADVANCE OF THE NEXT SHORT WAVE BUT SHOULD STAY VFR THROUGH THE FORECAST PERIOD. A TIGHT PRESSURE GRADIENT WILL PRODUCE NW WINDS BETWEEN 15 AND 20 KTS WITH GUSTS TO 25 KTS. HAYDU && .PREV DISCUSSION... /ISSUED 357 AM EDT THU MAY 18 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... CLDFNT IS PUSHING THRU THE ERN COUNTIES ATTM...RUNNING FROM NR CMH-RZT-FGX. FRONT SHOULD BE EAST OF THE FA IN THE NEXT HOUR OR SO. A FEW STRAY SHOWERS ARE BEHIND THE FRONT IN CNTRL OH...BUT THOSE SHOULD SLIDE THRU IN THE NEXT HOUR OR SO ALSO. H5 LOW IS CLOSING OFF OVER LAKE ERIE ATTM AND AS IT DOES...H5 VORTS WILL SWING AROUND ACROSS THE FA TODAY. THIS COMBINED WITH CAA ALOFT SHOULD ALLOW FOR SHRA TO DEVELOP AGAIN...DROPPING IN FROM THE NW. NAM IS A LITTLE MORE UNSTABLE THAN THE GFS WITH LI DOWN TO -2. GFS LOWER TO AROUND ZERO. THREW IN A SLIGHT CHANCE OF TS THIS AFTERNOON IN THE HEAT OF THE DAY. GFS IS MORE PESSIMISTIC THAN NAM WITH PCPN WRAPPING AROUND LOW TONIGHT. RAN WITH A COMPROMISE WITH KEEPS PCPN IN THE NORTHERN THIRD. STILL A POSSIBILITY OF A STRAY SHOWER ON FRI IN THE EXTREME NE. REST OF FA SHOULD BE DRY WITH HIGH PRESSURE RIDGING IN FROM THE SOUTHWEST. HIGH BUILDS IN FOR EVERYONE FOR SATURDAY. MAV TEMPS LOOKED REASONABLE. SITES LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NO CHANGES TO PREVIOUS FORECAST. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 18, 5:13 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 18, 9:50 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 E DUVALL 39.77N 82.90W
05/17/2006 E0.75 INCH PICKAWAY OH COUNTY OFFICIAL
0650 PM TSTM WND DMG ARCANUM 39.99N 84.55W
05/17/2006 DARKE OH LAW ENFORCEMENT
TREES AND POWER LINES DOWNED
0816 PM HAIL PLAIN CITY 40.11N 83.27W
05/17/2006 E0.75 INCH MADISON OH AMATEUR RADIO
1020 PM FLOOD CONNERSVILLE 39.66N 85.14W
05/17/2006 FAYETTE IN LAW ENFORCEMENT
WATER ONE FEET DEEP ON A COUNTY ROAD
1030 PM FLOOD LIBERTY 39.63N 84.93W
05/17/2006 UNION IN LAW ENFORCEMENT
HIGH WATER ON SOME ROADS
&&Special weather statement, May 18, 10:49 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1049 AM EDT THU MAY 18 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-181700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA... OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 1049 AM EDT THU MAY 18 2006 ...SHOWERS AND THUNDERSTORMS ARE PRODUCING HAIL... SHOWERS AND THUNDERSTORMS ARE FORMING IN A COOL ENVIRONMENT THAT IS FAVORABLE FOR HAIL. SEVERAL LOCATIONS HAVE REPORTED SMALL HAIL THIS MORNING. HALF INCH HAIL BRIEFLY COVERED THE GROUND AT BELLEFONTAINE AND SPRINGFIELD. LARGER HAIL WILL ALSO BE POSSIBLE...ESPECIALLY THIS AFTERNOON...WHEN THE THUNDERSTORMS WILL GROW MORE INTENSE. KEEP TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER STATEMENTS...AND POSSIBLE WARNINGS. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Madison, Union | 44 min |
| May 18, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| May 18, 5:07 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.